hrvatski jezikClear Cookie - decide language by browser settings

Networks with arbitrary edge multiplicities

Zlatić, Vinko; Garlaschelli, Diego; Caldarelli, Guido (2012) Networks with arbitrary edge multiplicities. EPL, 97 (2). 28005-1-28005-5. ISSN 0295-5075

PDF - Accepted Version
Download (264kB) | Preview


One of the main characteristics of real-world networks is their large clustering. Clustering is one aspect of a more general but much less studied structural organization of networks, i.e. edge multiplicity, defined as the number of triangles in which edges, rather than vertices, participate. Here we show that the multiplicity distribution of real networks is in many cases scale-free, and in general very broad. Thus, besides the fact that in real networks the number of edges attached to vertices often has a scale-free distribution, we find that the number of vertices attached to edges can have a scale-free distribution as well. We show that current models, even when they generate clustered networks, systematically fail to reproduce the observed multiplicity distributions. We therefore propose a generalized model that can reproduce networks with arbitrary distributions of vertex degrees and edge multiplicities, and study many of its properties analytically

Item Type: Article
Uncontrolled Keywords: complex network; percolation; interdisciplinary physics
Subjects: NATURAL SCIENCES > Physics
Divisions: Theoretical Physics Division
Project titleProject leaderProject codeProject type
Površine i nanostrukture: Teorijski pristupi i numerički proračuni[5180] Radovan Brako098-0352828-2863MZOS
Depositing User: Vinko Zlatić
Date Deposited: 26 May 2015 14:41
DOI: 10.1209/0295-5075/97/28005

Actions (login required)

View Item View Item


Downloads per month over past year

Increase Font
Decrease Font
Dyslexic Font